Alert archive / Kansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 201, NWS Wichita, KS

June 23, 2016Butler County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Jun 23, 2016, 3:11 PM CDT for Butler County, Kansas. It was in force for 64 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2016, 3:11 PM CDT (20:11 UTC)
Expired
Jun 23, 2016, 4:15 PM CDT
In force
64 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

County Butler County, KS

The radar

The Wichita radar (KICT), 65 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 3:35 PM CDTHAIL 0.75Potwin, KS
Jun 23, 3:55 PM CDTHAIL 0.56 N El Dorado, KSDIME SIZE HAIL WITH ESTIMATED 45 MPH WINDS.
Jun 23, 4:00 PM CDTTSTM WND DMG5 Nw El Dorado Lake, KSDELAYED REPORT OF A LARGE TREE SNAPPED WITH MULTIPLE LARGE LIMBS BROKEN AND CORN LAID OVER IN THE AREA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 49 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:10 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Topeka, KS (KFOE), launched 12:00Z, 8.2 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2016-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2016-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1821 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
45 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

257 
WUUS53 KICT 232011
SVRICT
KSC015-232115-
/O.NEW.KICT.SV.W.0201.160623T2011Z-160623T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
311 PM CDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 415 PM CDT

* AT 311 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
  WHITEWATER...MOVING EAST AT 25 MPH.

  HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
           TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
           ROOFS...AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  WHITEWATER...POTWIN...ELBING...CASSODAY AND EL DORADO LAKE. 

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 78 AND 96.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3808 9715 3809 9671 3808 9652 3798 9652
      3781 9715
TIME...MOT...LOC 2011Z 248DEG 23KT 3792 9714 

HAIL...1.00IN
WIND...70MPH
 
$$

MCGUIRE
4 follow-up statements
907 
WWUS53 KICT 232024
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
324 PM CDT THU JUN 23 2016

KSC015-232115-
/O.CON.KICT.SV.W.0201.000000T0000Z-160623T2115Z/
BUTLER KS-
324 PM CDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN BUTLER COUNTY...

AT 324 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER POTWIN...OR 6
MILES EAST OF WHITEWATER...MOVING EAST AT 25 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
         ROOFS...AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
WHITEWATER...POTWIN...ELBING...CASSODAY AND EL DORADO LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3808 9715 3809 9671 3808 9652 3798 9652
      3781 9715
TIME...MOT...LOC 2024Z 248DEG 23KT 3795 9704 

HAIL...1.00IN
WIND...70MPH
 
$$

DARMOFAL
145 
WWUS53 KICT 232040
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
340 PM CDT THU JUN 23 2016

KSC015-232115-
/O.CON.KICT.SV.W.0201.000000T0000Z-160623T2115Z/
BUTLER KS-
340 PM CDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHERN BUTLER COUNTY...

AT 340 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTHEAST
OF POTWIN...OR 12 MILES NORTH OF EL DORADO...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
WHITEWATER...POTWIN...ELBING...CASSODAY AND EL DORADO LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3808 9715 3809 9671 3808 9652 3798 9652
      3781 9715
TIME...MOT...LOC 2040Z 248DEG 23KT 3799 9692 

HAIL...1.00IN
WIND...60MPH
 
$$

DARMOFAL
154 
WWUS53 KICT 232048
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
348 PM CDT THU JUN 23 2016

KSC015-232115-
/O.CON.KICT.SV.W.0201.000000T0000Z-160623T2115Z/
BUTLER KS-
348 PM CDT THU JUN 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR NORTHEASTERN BUTLER COUNTY...

AT 348 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BURNS...OR 13
MILES NORTH OF EL DORADO...MOVING EAST AT 25 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CASSODAY AND EL DORADO LAKE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3809 9671 3808 9652 3798 9652 3786 9698
      3808 9701
TIME...MOT...LOC 2048Z 248DEG 23KT 3801 9686 

HAIL...0.88IN
WIND...60MPH
 
$$

MCGUIRE
761 
WWUS53 KICT 232109
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
409 PM CDT THU JUN 23 2016

KSC015-232118-
/O.EXP.KICT.SV.W.0201.000000T0000Z-160623T2115Z/
BUTLER KS-
409 PM CDT THU JUN 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BUTLER COUNTY
WILL EXPIRE AT 415 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL OCCURRING WITH THIS THUNDERSTORM.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL...SOUTHEASTERN...CENTRAL AND EAST CENTRAL KANSAS.

LAT...LON 3809 9671 3808 9652 3798 9652 3786 9698
      3808 9701
TIME...MOT...LOC 2105Z 248DEG 23KT 3801 9686 

$$

MCGUIRE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:46 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Jun 23, 12:46 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
1246 PM CDT THU JUN 23 2016

.UPDATE...
Issued at 1033 AM CDT Thu Jun 23 2016

15z surface analysis showed quasi-stationary boundary draped
from just north of Iola, KS to Wichita to near Medicine Lodge.
Elevated convection associated with MCV in southwest Kansas
continues to develop eastward along instability axis just
north of front. Earlier runs of HRRR/RAP seemed to have a
better handle on short term trends over recent runs with
continued development eastward through the early afternoon
generally along/south of Hwy 56. While initially elevated
along/north of Hwy 50, expect some surface based storms
along/south of stalled front from the Wichita area eastward
across the Flint Hills and southeast Kansas during the
afternoon. Rather high precipitable water values and slow
movement will support heavy rainfall. Deep layer shear while
modest should also allow for strong to marginally severe storms
with some hail and downburst wind potential through the afternoon.

KED

&&

.SHORT TERM...(Today through Saturday night)
Issued at 300 AM CDT Thu Jun 23 2016

Forecast highlight is periodic thunderstorm chances the next
several days.

Dying complex of storms is currently inching east over the
central and southern High Plains, with a quasi-stationary frontal
zone situated west-east across middle portions of Kansas.
Temperature-wise, suspect dense cirrus emanating from current
southern High Plains activity should tend to suppress afternoon
heating today, so probably looking at highs mostly in the low-mid
90s, although upper 80s are possible portions of central KS.

Thunderstorm-wise, expecting at the very least isolated to widely
scattered thunderstorms to develop in the vicinity of the frontal
zone mainly this afternoon, supported by the approaching mid-
level convectively-induced disturbance. The highest chances
should generally be between I-70 and northern OK. As advertised
by many of the short-term hi-res models, could be looking at
somewhat higher thunderstorm coverage than expected, especially if
current southern High Plains activity is able to survive the next
several hours and re-intensifies as it approaches the forecast
area early this afternoon. Regardless of coverage, likely not
looking at a widespread severe weather episode given weak flow
aloft/deep layer shear, although ample instability will promote a
handful of strong/severe storms, with localized occurrences of
damaging winds and large hail as well. Hail threat will subside by
sunset with loss of heating. Additionally, above normal
precipitable waters and expected slow storm motion will promote
locally very heavy rain, supporting pockets of flooding.
Strengthening low-level jet should allow storm activity to
persist or even increase in coverage overnight, with continued
pockets of strong to damaging winds and locally heavy rain
possible.

Front is expected to wash out back north Friday as southerly flow
increases. There may be lingering showers/storms Friday morning
over central/east-central KS, but thinking mostly sunny and warmer
temperatures will return by Friday afternoon, along with breezy
south winds.

Another cold front is expected to approach the region from the
northwest Saturday afternoon/evening, with warming temperatures
and breezy/windy southerly winds ahead of it. Should see at least
isolated to widely scattered thunderstorms Saturday late afternoon
and evening over mainly central/north-central KS in the vicinity
of the front, as the far southern extent of Northern Plains
shortwave energy grazes the Central Plains. If storms generate a
large enough cold pool, activity would tend to propagate southeast
into southern KS during the evening and overnight, but unsure on
storm coverage at this time. Regardless, weak flow aloft/deep
layer shear should prevent widespread severe storms.

Kleinsasser

.LONG TERM...(Sunday through Wednesday)
Issued at 300 AM CDT Thu Jun 23 2016

GFS ensemble members along with the ECMWF, operational GFS and
GEM continue to support a breakdown of the southern/southeast
CONUS mid/upper ridge next week, as longwave troughing develops
over eastern North America. This will allow the stronger belt of
mid/upper westerlies and associated quasi-stationary frontal zone
to become established further south/southwest over the Kansas and
Mid-America region, supporting the potential for periodic
thunderstorm chances through the week. GFS is especially bullish
with this scenario, supporting 2-3 thunderstorm complexes across
the region from Monday night through Wednesday night. This pattern
would support the potential for a few rounds of damaging winds
and heavy rain, which could lead to flooding concerns if multiple
rounds of storm complexes occur. Furthermore, the increasing
influence of Canadian high pressure from the north along with
potential for extensive clouds should support cooler temperatures
by mid-late week.

Kleinsasser

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1246 PM CDT Thu Jun 23 2016

Complex of storms associated with MCV moving into south central
Kansas this afternoon will affect southern Kansas until early this
evening. While VFR conditions will prevail away from convection
expect a few periods of MVFR and IFR in thunderstorms. Strong to
marginally severe winds possible. Otherwise a lull in convection
is possible later this evening along the stalled surface front.
Some convection off the high Plains could impact the area again
late tonight into early Friday morning as the front migrates north
again across the area.

KED

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    94  74  96  74 /  60  50  20  10
Hutchinson      91  72  96  74 /  70  50  20  10
Newton          91  72  94  74 /  70  50  30  10
ElDorado        93  72  94  74 /  70  50  20  10
Winfield-KWLD   96  74  96  74 /  40  40  20  10
Russell         90  71  96  74 /  40  50  20  20
Great Bend      90  71  96  74 /  60  50  20  20
Salina          91  72  96  75 /  40  50  30  10
McPherson       91  72  96  74 /  60  50  30  10
Coffeyville     96  74  93  73 /  30  30  20  10
Chanute         94  73  92  73 /  40  50  30  10
Iola            93  72  92  73 /  40  50  30  10
Parsons-KPPF    95  74  92  73 /  40  40  30  10

&&

.ICT Watches/Warnings/Advisories...
Heat Advisory until 9 PM CDT this evening for KSZ098>100.

&&

UPDATE...KED
SHORT TERM...ADK
LONG TERM...ADK
AVIATION...KED
Hazardous weather outlook, Jun 23, 11:00 AM CDT, 4 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1100 AM CDT THU JUN 23 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-241600-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1100 AM CDT THU JUN 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

HEAT INDICES OF 100 TO 106 DEGREES ARE FORECAST THIS AFTERNOON
ACROSS PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST KANSAS...WITH THE
HIGHEST READINGS OVER FAR SOUTHEAST KANSAS.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON
GENERALLY ALONG AND SOUTH OF A GREAT BEND TO MCPHERSON TO
COTTONWOOD FALLS LINE. STRONG TO SEVERE STORMS AND SOME WITH
LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THE MAIN RISKS BEING
QUARTER SIZE HAIL...DOWN-BURST WINDS TO 70 MPH AND MINOR LOWLAND
FLOODING. STORMS SHOULD BE MORE ISOLATED FURTHER NORTH CLOSER TO
I-70.

THUNDERSTORM CHANCES MAY LINGER WELL INTO THE EVENING AND
OVERNIGHT HOURS. WHILE THE RISK FOR SEVERE STORMS SHOULD DIMINISH
TONIGHT WITH RISK FOR LOCALLY HEAVY RAINFALL WILL CONTINUE OVER
MUCH OF THE AREA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HEAT INDICES AROUND 100 DEGREES ARE EXPECTED AREAWIDE SATURDAY
AFTERNOON...AND OVER PORTIONS OF SOUTH-CENTRAL AND SOUTHEAST
KANSAS SUNDAY AFTERNOON.

PERIODIC CHANCES FOR THUNDERSTORMS WILL RETURN TO THE FORECAST
FROM SATURDAY EVENING THROUGH MID NEXT WEEK. A HANDFUL OF STRONG
TO MARGINALLY SEVERE STORMS ARE POSSIBLE...ALONG WITH POCKETS OF
LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND EARLY EVENING
GENERALLY ALONG AND SOUTH OF A GREAT BEND TO MCPHERSON TO
COTTONWOOD FALLS LINE. ADDITIONALLY...HEAVY RAINFALL AND FLOODING
REPORTS ARE ALWAYS GREATLY APPRECIATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Special weather statement, Jun 23, 1:29 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
129 PM CDT THU JUN 23 2016

KSZ050-051-067-231915-
MCPHERSON KS-RENO KS-RICE KS-
129 PM CDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 215 PM CDT

* AT 127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL OVER PARTRIDGE...
  OR 8 MILES WEST OF SOUTH HUTCHINSON...MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH VERY HEAVY RAIN FALL AND DANGEROUS
LIGHTNING WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...LYONS...SOUTH HUTCHINSON...STERLING...HAVEN...
  NICKERSON...PRETTY PRAIRIE...ARLINGTON...PARTRIDGE...ALDEN...
  PLEVNA...ABBYVILLE...RAYMOND...YODER...WILLOWBROOK...
  CHENEY STATE PARK...HUTCHINSON AIRPORT AND CHENEY LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3834 9848 3836 9790 3773 9770 3773 9816
      3809 9844
TIME...MOT...LOC 1827Z 249DEG 23KT 3799 9809

METZGER
Special weather statement, Jun 23, 1:44 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
144 PM CDT THU JUN 23 2016

KSZ083-231930-
SEDGWICK KS-
144 PM CDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 230 PM CDT

* AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR CHENEY...
  MOVING NORTHEAST AT 10 MPH.

HAIL UP TO THE SIZE OF NICKELS, WIND GUSTS UP TO 50 MPH AND
VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  GODDARD...CLEARWATER...CHENEY...GARDEN PLAIN...
  VIOLA AND LAKE AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3772 9781 3774 9772 3773 9770 3774 9770
      3777 9757 3748 9749 3748 9781
TIME...MOT...LOC 1842Z 222DEG 11KT 3755 9775

METZGER
Special weather statement, Jun 23, 2:01 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
201 PM CDT THU JUN 23 2016

KSZ050-051-067-068-083-231945-
SEDGWICK KS-HARVEY KS-MCPHERSON KS-RENO KS-RICE KS-
201 PM CDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  EASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN RICE COUNTY IN CENTRAL KANSAS...

* UNTIL 245 PM CDT

* AT 159 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  A STRONG THUNDERSTORM WITH LOCALLY HEAVY RAINFALL NEAR
  HUTCHINSON...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS...WIND GUSTS UP TO 50 MPH AND
VERY HEAVY RAINFALL WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HUTCHINSON...NEWTON...MCPHERSON...PARK CITY...VALLEY CENTER...
  HESSTON...MAIZE...SOUTH HUTCHINSON...HALSTEAD...NORTH NEWTON...
  MOUNDRIDGE...SEDGWICK...INMAN...BUHLER...COLWICH...HAVEN...
  BURRTON...GALVA...MOUNT HOPE AND ANDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR
LATER STATEMENTS OR POSSIBLE FLOOD WARNINGS...SHOULD THE RISK FOR
MINOR LOW-LAND FLOODING BECOME MORE IMMINENT.

&&

LAT...LON 3850 9759 3786 9723 3772 9779 3832 9814
TIME...MOT...LOC 1859Z 235DEG 26KT 3812 9790

METZGER
Special weather statement, Jun 23, 2:31 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
231 PM CDT THU JUN 23 2016

KSZ083-232015-
SEDGWICK KS-
231 PM CDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 315 PM CDT

* AT 229 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM NEAR GODDARD...MOVING EAST AT 15
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  WICHITA...DERBY...HAYSVILLE...MULVANE...GODDARD...CLEARWATER...
  DOWNTOWN WICHITA...EASTBOROUGH...WEST WICHITA...
  MCCONNELL AIR FORCE BASE...SOUTH WICHITA...NORTHEAST WICHITA...
  EISENHOWER NATIONAL AIRPORT...EAST WICHITA...
  JABARA AIRPORT AND OAKLAWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3749 9762 3767 9762 3777 9716 3749 9716
TIME...MOT...LOC 1929Z 269DEG 15KT 3759 9754

MCGUIRE
Special weather statement, Jun 23, 2:42 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
242 PM CDT THU JUN 23 2016

KSZ051-052-068-069-232030-
HARVEY KS-MCPHERSON KS-MARION KS-BUTLER KS-
242 PM CDT THU JUN 23 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS...
  SOUTHERN MARION COUNTY IN CENTRAL KANSAS...
  NORTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 330 PM CDT

* AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM OVER NORTH NEWTON...MOVING EAST AT
  25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  NEWTON...HESSTON...HILLSBORO...NORTH NEWTON...PEABODY...
  WHITEWATER...GOESSEL...WALTON...ELBING...BURNS...
  MARION LAKE AND NEWTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3844 9711 3806 9684 3791 9724 3791 9727
      3826 9744
TIME...MOT...LOC 1942Z 265DEG 24KT 3808 9737

MCGUIRE
Local storm report, Jun 23, 3:02 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT THU JUN 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 PM     HAIL             CONWAY SPRINGS          37.39N 97.64W
06/23/2016  E0.88 INCH       SUMNER             KS   PUBLIC

            A PICTURE OF JUST UNDER QUARTER SIZED HAIL WAS SENT BY A
            VIEWER TO KAKE. TIME IS ESTIMATED FROM RADAR.

&&

VJP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:59 AM CDTHeat AdvisoryICTChautauqua, Labette, Montgomery14 hr
Jun 23, 12:49 PM CDTSpecial Weather StatementICTReno41 min
Jun 23, 1:29 PM CDTSpecial Weather StatementICTReno, Rice46 min
Jun 23, 1:44 PM CDTSpecial Weather StatementICTSedgwick46 min
Jun 23, 2:01 PM CDTSpecial Weather StatementICTHarvey, McPherson44 min
Jun 23, 2:17 PM CDTSevere Thunderstorm WarningICTHarvey, McPherson, Reno29 min
Jun 23, 2:30 PM CDTSevere Thunderstorm WarningICTSumner60 min
Jun 23, 2:31 PM CDTSpecial Weather StatementICTSedgwick44 min
Jun 23, 2:42 PM CDTSpecial Weather StatementICTMarion48 min
Jun 23, 3:26 PM CDTSpecial Weather StatementICTChase64 min
Jun 23, 4:12 PM CDTSpecial Weather StatementICTChase, Greenwood63 min
Jun 23, 5:28 PM CDTSpecial Weather StatementICTElk47 min
Jun 23, 5:53 PM CDTSpecial Weather StatementICTAllen37 min
Jun 23, 6:14 PM CDTSpecial Weather StatementICTWilson31 min
Jun 23, 6:42 PM CDTSpecial Weather StatementICTNeosho48 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.